I've had tremors and muscle fasciculations since the beginning of january. For the first month it was a really disquieting sensation, but actually the crisis' frequency has decreased. The tremors involve the last two fingers of each hand (ulnar nerve?) and always arrive with a strange sensation in the back, while the fasciculations are more widespread (arms and legs). All these symptoms generally present themselves in certain moments only and seem to be triggered by anxiety. Thyroid seem to be fine, B12 is quite low (around 260). My family doctor thinks to a problem of muscle tension due to bad posture and anxiety. Is it a possible scenario? Can a bad posture eventually lead to a pinched nerve? Do you have some other suggestion? Many thanks.
Muscle fasciculations can come from a pinched nerve particularly if cocfined to one limb. More widespread fasciculations can be related to exposure to cold, certain drugs, exercsie, and overactive thyroid gland or a benign syndrome with or without muscle cramps.
Bad posture may result in excess wear and tear on the joints, and early degenerative joint disease. This is turn can cause bony spurring of the spine which can pinch the nerves that come out of the spine. A good neurological examination with or without an EMG needle study should be able to tell if this is the case. If there are neurological abnormalities present on exam, an MRI scan may be indicated.
The last two fingers of the hand are ulnar innervated but are also the pattern of innnervation by the C8 nerve root, which can be pinched at the neck. The most common site for an ulnar nerve to be pinched is at the elbow.
I am aware of the disturbing reactions to FQs antibiotics. I've been administered many cycles of FQs during 2004 and I surely have many suspects about them. By the way, there are facts that point to something like that, and others that lead me to check other patterns. I truly have a bad posture, and I put a lot of tension on shoulder muscles, so I'm trying to understand if muscle tension can lead to these symptoms. Sure, muscle fasciculations seem to be a real marker of FQ ADR, but you never can tell. I took a lot of cycles, something like 5 for many days and everything was fine, that's why a remain a bit sceptic on an ADR because these symptoms are so delayed and generally they kick in before than 1 year. Surely, it's all suspect but I'm not the guy who took one pill and got instantly on a wheelchair (like I've read), so I guess I'll never know for sure.
Out of curiousity, have you, in the past year, been treated with a fluoroquinolone-based antibiotic (levaquin, tequin, cipro, floxin, etc)? If so, you may be suffering from an adverse reaction to that drug. These reactions can come on long after you are treated, and cause long-lasting symptoms like you are experiencing. Very often those hurt think they have MS, or ALS, or fibromyalgia, or a host of other maladies. They spend thousands of dollars getting MRI, blood and other tests done. Doctors just don't know how to handle this affliction, or just refuse to believe it exists.
If you are suffering these weird symptoms, I suggest you check out the following sites:
One of the many odd things about fq reactions is that they hit folks who did fine on cipro or levaquin for many times before. For example, many women have received several courses of them for UTIs, but suddenly they will start to have reactions. It's not clear if they just have a high tolerance, or if maybe something else is amiss in their body the one time they get a reaction. Or, as is more likely the case, they actually had bad reactions before but recovered from them or blamed them on something else.
Just saying don't rule out the fq possibility based only on having done fine with them before. I never had a problem until the last time, and they about killed me.
Hello, everyone! I am a 28-year healthy old female. About three months ago, I noticed a slight muscle spasm in my head when I would read. It only occurred occasionally, so I just ignored it for about two months thinking it would just go away. However, over the last month it has worsened, and now not only present while reading. (What happens is when I move my eyes from the right back to the left...as in reading, my head will slightly tense up and shake.) It is not visible to others, but to me it feels like an earthquake! Also in the last month, a multitude of other problems has surfaced...coming and going tingling and "numb" feelings in my fingers, toes, left ankle, and chin/left cheek area. My left-hand fingers also tremor from time to time. About 90% of my problems have been on my left side, but occassionally I will experience the numb/tingly feeling in my right hand too. My internist ordered a brain and neck MRI...both came back normal. I saw a neurologist who couldn't find anything wrong. I saw an opthalmologist who thought the head spasms might be related to a focus problem due to mild exotropia, so he put some prism thing on my left glasses lens. That hasn't helped at all, though. Blood tests have all returned normal...no vitamin deficiencies or poisons in my system. My internist suspected some dysautonomia, so he put me on 12.5mg of Atenolol a day. I have been on that for five days, now. Seems to help with the numbness and tingling quite a bit, but I'm scared that this is just "masking" a potentially bigger problem. I appreciate any advice you can give. Thank you! FYI...I used to be a big runner...stopped running about two months before this came on. Also, right behind our house, in the last four or five months (shortly before all this began) new homes have gone up...a lot of blasting took place behind our fence and fill dirt was brought in. Potential toxins released, maybe???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.